Alert archive / Nebraska / Tornado Warnings in 2025

Tornado Warning 4, NWS Hastings, NE

May 19, 2025Nance County, Nebraska

NWS Hastings, NE issued this tornado warning at May 19, 2025, 2:46 PM CDT for Nance County, Nebraska. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 19, 2025, 2:46 PM CDT (19:46 UTC)
Expired
May 19, 2025, 3:12 PM CDT
In force
26 min
Issued by
NWS Hastings, NE
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.75 in

County Nance County, NE

The radar

The Omaha radar (KOAX), 125 km from the middle of the area, began a volume at 19:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 19, 1:11 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 7.8 hours before the alert went out and 326 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2025-05-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 277 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2025-05-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 564 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
277 J/kg
Mixed-layer CIN
-324 J/kg
Mixed-layer LCL
694 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
564 m²/s²
0-3 km storm-relative helicity
645 m²/s²
Significant tornado parameter
0.0
Supercell composite
9.5

Open this sounding in Storm Lab

The text

As transmitted.

078 
WFUS53 KGID 191946
TORGID
NEC125-192030-
/O.NEW.KGID.TO.W.0004.250519T1946Z-250519T2030Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Hastings NE
246 PM CDT Mon May 19 2025

The National Weather Service in Hastings has issued a

* Tornado Warning for...
  Eastern Nance County in central Nebraska...

* Until 330 PM CDT.

* At 246 PM CDT, a severe thunderstorm capable of producing a tornado
  was located over Fullerton, or 24 miles south of Albion, moving
  northeast at 25 mph.

  HAZARD...Tornado and golf ball size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Genoa around 305 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 4136 9771 4131 9778 4131 9790 4129 9790
      4129 9801 4134 9808 4151 9792 4151 9789
      4153 9788 4153 9771
TIME...MOT...LOC 1946Z 220DEG 24KT 4134 9793 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.75 IN

$$

Wesely
2 follow-up statements
075 
WWUS53 KGID 191959
SVSGID

Severe Weather Statement
National Weather Service Hastings NE
259 PM CDT Mon May 19 2025

NEC125-192030-
/O.CON.KGID.TO.W.0004.000000T0000Z-250519T2030Z/
Nance NE-
259 PM CDT Mon May 19 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 330 PM CDT FOR EASTERN
NANCE COUNTY...

At 259 PM CDT, a severe thunderstorm capable of producing a tornado
was located 7 miles east of Fullerton, or 23 miles south of Albion,
moving northeast at 25 mph.

HAZARD...Tornado and golf ball size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Genoa around 305 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 4136 9771 4131 9778 4131 9790 4129 9790
      4129 9801 4135 9796 4151 9792 4151 9789
      4153 9788 4153 9771
TIME...MOT...LOC 1959Z 232DEG 20KT 4137 9783 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.75 IN

$$

Wesely
458 
WWUS53 KGID 192012
SVSGID

Severe Weather Statement
National Weather Service Hastings NE
312 PM CDT Mon May 19 2025

NEC125-192022-
/O.CAN.KGID.TO.W.0004.000000T0000Z-250519T2030Z/
Nance NE-
312 PM CDT Mon May 19 2025

...THE TORNADO WARNING FOR EASTERN NANCE COUNTY IS CANCELLED...

The tornado threat has diminished and the Tornado Warning has been
cancelled. However, large hail and damaging winds remain likely and a
Severe Thunderstorm Warning remains in effect for the area.

A Tornado Watch remains in effect until 900 PM CDT for central
Nebraska.

Remember, a Severe Thunderstorm Warning still remains in effect for
eastern Nance County.

&&

LAT...LON 4136 9771 4131 9778 4131 9790 4129 9790
      4129 9801 4135 9796 4151 9792 4151 9789
      4153 9788 4153 9771
TIME...MOT...LOC 2009Z 220DEG 24KT 4144 9776 

$$

Wesely

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this tornado warning went out at May 19, 1:01 PM CDT, 1 hour 45 minutes earlier. Its key messages:

  • Severe storms may occur again today with the greatest threat generally near and east of Highway 281 this afternoon through this evening.
  • Patchy frost may occur late Tuesday night and Wednesday night generally from Dawson County to Greeley County with lows dropping into the mid 30s.
  • Cooler temperatures are expected Tuesday with highs in the 50s to the 70s. Wednesday through Sunday, high temperatures will be in the 60s and 70s.
Area forecast discussion, May 19, 1:01 PM CDT, 1 hour 45 minutes before
Area Forecast Discussion
National Weather Service Hastings NE
101 PM CDT Mon May 19 2025

...AVIATION UPDATE...

.KEY MESSAGES...

- Severe storms may occur again today with the greatest threat
  generally near and east of Highway 281 this afternoon through
  this evening.

- Patchy frost may occur late Tuesday night and Wednesday night
  generally from Dawson County to Greeley County with lows
  dropping into the mid 30s.

- Cooler temperatures are expected Tuesday with highs in the 50s
  to the 70s. Wednesday through Sunday, high temperatures will
  be in the 60s and 70s.

&&

.DISCUSSION...
Issued at 402 AM CDT Mon May 19 2025

Today and tonight...

An upper trough extends from the Intermountain West to the Plains.
Showers and storms associated with this trough are moving across
Nebraska. This activity will continue to move eastward and northward
early this morning with an upper low over southwest South Dakota.
Winds will switch toward the west and northwest today as a cold
front begins to move into south central and central Nebraska and
north central Kansas. Lift along the cold front may result in more
storms developing across the area later this afternoon into this
evening. Some of these storms may become severe with fairly high
CAPE, wind shear, and mid-level lapse rates expected. Large hail and
damaging winds will be the main threats but an isolated tornado is
possible. Areas near and east of Highway 281 are in a slight risk
for severe storms from the SPC Day 1 outlook. Any storms that
develop are expected to move eastward and be out of the area late
this evening/early tonight. High temperatures today are expected to
range from the low 70s to mid 80s but will be dependent on the
timing of the front. Temperatures behind the front tonight are
expected to drop into the upper 30s to lower 50s.

Tuesday through Wednesday night...

The upper trough on Tuesday will extend from the Pacific Northwest
east southeastward towards the Mississippi River. Winds across south
central and central Nebraska and north central Kansas will be gusty
out of the northwest. Temperatures on Tuesday will be much cooler
with highs in the mid 50s to mid 70s. Winds will weaken Tuesday
night with temperatures dropping into the mid 30s to mid 40s. This
may create patchy frost across portions of Dawson, Valley, and
Greeley Counties late Tuesday night into early Wednesday morning.
Winds will generally be out of the west to north on Wednesday with
temperatures a little warmer than the previous day. High
temperatures on Wednesday will range from the low 60s to upper 70s.
Temperatures Wednesday night are expected to be similar or slightly
cooler than the previous night with lows ranging from the mid 30s to
mid 40s. Winds will be light so frost will be possible from Dawson
County to Greeley County.

Thursday through Sunday...

Nebraska and Kansas will be on the backside of an upper trough on
Thursday. This upper trough will progress eastward with another
upper trough moving over Nebraska and Kansas on Sunday. Rain and
storm chances increase from Friday (up to around 55%) through Sunday
(around 30% to near 50%). High temperatures Thursday through Sunday
will be in the 60s and 70s. Low temperatures Thursday night through
Sunday night will be in the 40s and 50s.

&&

.AVIATION /18Z TAFS THROUGH 18Z TUESDAY/...
Issued at 1229 PM CDT Mon May 19 2025

For KGRI/KEAR Airports:

VFR conditions have returned to KEAR with near MVFR conditions
at KGRI with an approaching front on its doorstep. Could see a
VCTS at KGRI for the next hour or two with about a 30 percent
chance for additional -SHRA and -TSRA activity through the
remainder of the afternoon through evening hours. Winds will
shift behind this front and become more westerly initially, and
eventually northwesterly and gusty (to near 20 KTS) at both
terminals by around 20/00Z. Temporary MVFR CIGS should end by
mid-evening, with varying mid-level cloud cover through the
remainder of the period along with northwesterly winds...that
will increase further during the daytime hours Tuesday with
gusts closer to 30-35 KTS possible during the mid to late
afternoon.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...None.
KS...None.

&&

DISCUSSION...Schuldt
AVIATION...Rossi
Hazardous weather outlook, May 19, 4:32 AM CDT, 10 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Hastings NE
432 AM CDT Mon May 19 2025

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
200945-
Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance-
Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York-
Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin-
Webster-Nuckolls-Thayer-
432 AM CDT Mon May 19 2025

This Hazardous Weather Outlook is for south central Nebraska and
portions of north central Kansas.

.DAY ONE...Today and Tonight.

Strong to severe thunderstorms are possible this afternoon and
evening. The main threat will be near and east of Highway 281.
Hail up to ping pong ball size and wind gusts up to 60 mph will
be possible. Although large hail and damaging winds will be the
main threats, an isolated tornado is possible.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Patchy frost is possible Tuesday night and Wednesday night mainly
from Dawson County to Greeley County as temperatures drop into the
mid 30s.

Thunderstorm chances increase across the area Friday through
Sunday.

&&

More information may be obtained at the following web page:
   https://www.weather.gov/hastings

In the hours before

Local storm report, May 19, 10:29 AM CDT, 4 hours 17 minutes before
Preliminary Local Storm Report
National Weather Service Hastings NE
1029 AM CDT Mon May 19 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     Rain             Nelson                  40.20N 98.07W
05/19/2025  M5.25 Inch       Nuckolls           NE   Public

&&

NOAA/NWS/Noritz
Local storm report, May 19, 1:42 PM CDT, 1 hour 4 minutes before
Preliminary Local Storm Report
National Weather Service Hastings NE
142 PM CDT Mon May 19 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     Hail             1 W Beloit              39.47N 98.13W
05/18/2025  M1.00 Inch       Mitchell           KS   Public

            Delayed report from last night via social
            media.

&&

NOAA/NWS/Noritz
Local storm report, May 19, 1:45 PM CDT, 1 hour 1 minute before
Preliminary Local Storm Report...Corrected
National Weather Service Hastings NE
145 PM CDT Mon May 19 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     Hail             1 W Beloit              39.47N 98.13W
05/18/2025  E2.00 Inch       Mitchell           KS   Public

            Delayed report from last night via social
            media. Corrected for hail size.

&&
Special weather statement, May 19, 2:06 PM CDT, 40 minutes before
Special Weather Statement
National Weather Service Hastings NE
206 PM CDT Mon May 19 2025

NEZ041-048-191930-
Merrick NE-Nance NE-
206 PM CDT Mon May 19 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN NANCE AND
NORTHWESTERN MERRICK COUNTIES THROUGH 230 PM CDT...

At 205 PM CDT, Doppler radar was tracking a strong thunderstorm near
Archer, or 19 miles northeast of Grand Island, moving northeast at 30
mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This strong thunderstorm will be near...
  Archer around 210 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 900 PM CDT for central
Nebraska.

&&

LAT...LON 4136 9785 4105 9813 4111 9829 4127 9829
      4148 9821
TIME...MOT...LOC 1905Z 207DEG 24KT 4116 9819

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

Wesely
Local storm report, May 19, 2:43 PM CDT, 3 minutes before
Preliminary Local Storm Report
National Weather Service Hastings NE
243 PM CDT Mon May 19 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0242 PM     Hail             Fullerton               41.36N 97.97W
05/19/2025  E1.00 Inch       Nance              NE   Public

            At least quarter size hail.

&&

NOAA/NWS/Noritz

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 18, 7:06 PM CDTSevere Thunderstorm WarningGIDDawson, Gosper, Phelps24 min
May 18, 7:12 PM CDTSevere Thunderstorm WarningGIDNuckolls, Webster48 min
May 18, 7:17 PM CDTSevere Thunderstorm WarningGIDBuffalo, Kearney28 min
May 18, 7:18 PM CDTSevere Thunderstorm WarningGIDDawson, Gosper27 min
May 18, 7:44 PM CDTSevere Thunderstorm WarningGIDBuffalo, Hall31 min
May 18, 8:02 PM CDTSevere Thunderstorm Warning Considerable damage threatGIDBuffalo, Hall, Howard, Sherman43 min
May 18, 8:26 PM CDTSevere Thunderstorm WarningGIDHoward18 min
May 18, 8:53 PM CDTFlash Flood WarningGIDNuckolls, Webster6 hr
May 18, 8:54 PM CDTSevere Thunderstorm WarningGIDHarlan40 min
May 18, 9:37 PM CDTFlash Flood WarningGIDClay, Nuckolls5 hr
May 18, 10:04 PM CDTSevere Thunderstorm WarningGIDClay, Fillmore, Hamilton, Nuckolls, Thayer, York41 min
May 18, 10:07 PM CDTSpecial Weather StatementGIDFranklin38 min
May 18, 10:10 PM CDTTornado WarningGIDFillmore8 min
May 18, 10:45 PM CDTFlash Flood WarningGIDClay, Fillmore, Nuckolls, Thayer4 hr
May 18, 11:01 PM CDTSevere Thunderstorm WarningGIDFranklin, Nuckolls, Webster44 min
May 18, 11:07 PM CDTSpecial Weather StatementGIDDawson38 min
May 18, 11:19 PM CDTSevere Thunderstorm WarningGIDBuffalo, Dawson26 min
May 18, 11:39 PM CDTSevere Thunderstorm WarningGIDBuffalo, Dawson, Sherman51 min
May 18, 11:44 PM CDTSevere Thunderstorm WarningGIDSherman, Valley46 min
May 19, 12:22 AM CDTSevere Thunderstorm WarningGIDBuffalo, Greeley, Hall, Howard, Sherman, Valley53 min
May 19, 12:39 AM CDTSpecial Weather StatementGIDAdams, Franklin, Kearney36 min
May 19, 1:54 AM CDTAreal Flood AdvisoryGIDHall2 hr
May 19, 2:54 AM CDTAreal Flood WarningGIDClay, Fillmore, Nuckolls, Thayer, Webster28 hr
May 19, 2:06 PM CDTSpecial Weather StatementGIDMerrick, Nance24 min
May 19, 2:20 PM CDTSevere Thunderstorm WarningGIDMerrick, Nance40 min
May 19, 2:50 PM CDTSevere Thunderstorm WarningGIDHamilton, Merrick, Polk40 min
May 19, 2:56 PM CDTSevere Thunderstorm WarningGIDClay, Hamilton, Polk, York37 min
May 19, 3:10 PM CDTSevere Thunderstorm WarningGIDNance50 min
May 19, 3:19 PM CDTSevere Thunderstorm WarningGIDClay, Nuckolls41 min
May 19, 3:24 PM CDTSevere Thunderstorm Warning Considerable damage threatGIDHamilton, Merrick, Nance, Polk51 min
May 19, 3:28 PM CDTSevere Thunderstorm Warning Considerable damage threatGIDHamilton, Polk, York33 min
May 19, 3:57 PM CDTSevere Thunderstorm WarningGIDClay, Nuckolls48 min
May 19, 3:58 PM CDTSevere Thunderstorm WarningGIDPolk47 min
May 19, 4:15 PM CDTSevere Thunderstorm Warning Considerable damage threatGIDClay, Fillmore24 min
May 19, 4:20 PM CDTSevere Thunderstorm WarningGIDNuckolls40 min
May 19, 5:05 PM CDTSpecial Weather StatementGIDNuckolls25 min
May 19, 5:19 PM CDTSpecial Weather StatementGIDYork41 min

Nearby

Tornado Warnings in Nebraska, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.